MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-3-8-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The concerto implant coil was returned within an opened concerto inner pouch and within gauze wrap.The unknown micro catheter involved with the event was not returned for analysis.The concerto implant coil was found detached from the pushwire and the pushwire was not returned for analysis.The implant coil was found damaged.No damages or irregularities were found with the detach element.No other anomalies were observed.The concerto coil could not be used for testing with an in-house micro catheter as it was already detached.Based on the device analysis and reported information, the report of ¿coil resistance/stuck in catheter¿ could not be confirmed and the root cause could not be determined.Possible causes for coil resistance in catheter are, but not limited to, use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the concerto coil prior to use, damage/kink to pushwire and lack of continuous flush during delivery.The implant coil was found damaged.It is likely that the damage to the concerto implant coil occurred during the attempt to push the coil through the micro catheter against the reported resistance.Other possible causes for coil damage are: lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, incompatible catheter or damage during return shipping.Since the micro catheter and concerto pushwire used in the event were not returned, any contribution of the micro catheter and concerto pushwire towards the ¿coil resistance/stuck in catheter¿ could not be assessed.As the model and lot number were not identified, compatibility could not be assessed.The implant coil was returned already detached.No damages were found with the detach element so the cause for the detachment could be determined.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received reported that two concerto coils were inspected and prepped per the ifu with no issues.There was no product issue alleged, but it was also stated the coils failed.It was the issue with both coils.The coil did not pass through the micro-catheter.They physician decided to use the new concerto instead of the failed coil.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10047723
Report Number2029214-2020-00448
Device Sequence Number16983734
Product Code KRD
UDI-Device Identifier00847536033528
UDI-Public00847536033528
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2022
Device Model NumberNV-3-8-HELIX
Device Lot NumberA888816
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2020
Initial Report FDA Received Date05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;